Acute generalized exanthematous pustulosis (AGEP) induced by cefotaxime.Fundam Clin Pharmacol. 2010 Aug; 24(4):429-32.FC
We report a case of acute generalized exanthematous pustulosis (AGEP) after cefotaxime use confirmed by a positive patch test. A 30-year-old woman received cefotaxime, fosfomycin and ciprofloxacin for sinusitis. Twelve days after drug initiation, she developed an extending pustular erythema associated with fever. Laboratory investigations showed marked leukocytosis. His blood chemistry was normal. The histological examination showed parakeratosis, spongiosis and nonfollicular intra-epidermal pustules consistent with AGEP. All medications were withdrawn. The symptoms resolved within 11 days after cefotaxime discontinuation. Patch tests were positive to cefotaxime after 48 h, while ciprofloxacin and fosfomycin yielded negative findings. Based on the Naranjo algorithm, it is probable that AGEP reaction was caused by cefotaxime. To our knowledge, this is the first reported case of AGEP associated with positive cefotaxime patch testing.